Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 59, NWS Lake Charles, LA

June 3, 2018Hardin County, Tyler County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2018, 6:59 PM CDT for Hardin County, Tyler County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2018, 6:59 PM CDT (23:59 UTC)
Expired
Jun 3, 2018, 7:45 PM CDT
In force
46 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hardin County, TX, Tyler County, TX

The radar

The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 12.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2018-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1415 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2018-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1415 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

498 
WUUS54 KLCH 032359
SVRLCH
TXC199-457-040045-
/O.NEW.KLCH.SV.W.0059.180603T2359Z-180604T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
659 PM CDT SUN JUN 3 2018

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Southwestern Tyler County in southeastern Texas...
  Northeastern Hardin County in southeastern Texas...

* Until 745 PM CDT.

* At 659 PM CDT, a severe thunderstorm was located near Colmesneil,
  moving south at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Woodville, Colmesneil, Chester, Warren, Wildwood, Village Mills,
  Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3094 9431 3044 9419 3040 9458 3049 9459
      3049 9454 3051 9454 3093 9464
TIME...MOT...LOC 2359Z 354DEG 27KT 3085 9447 

HAIL...1.00IN
WIND...60MPH
 
$$

RM12
1 follow-up statement
335 
WWUS54 KLCH 040031
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
731 PM CDT SUN JUN 3 2018

TXC199-457-040045-
/O.CON.KLCH.SV.W.0059.000000T0000Z-180604T0045Z/
Tyler TX-Hardin TX-
731 PM CDT SUN JUN 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN TYLER AND NORTHEASTERN HARDIN COUNTIES...

At 730 PM CDT, a severe thunderstorm was located over Warren, moving
south at 30 mph.

HAZARD...Nickel to Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Woodville, Colmesneil, Chester, Warren, Wildwood, Village Mills,
Ivanhoe and Hillister.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3094 9431 3044 9419 3040 9458 3049 9459
      3049 9454 3051 9454 3093 9464
TIME...MOT...LOC 0030Z 354DEG 27KT 3061 9444 

HAIL...1.00IN
WIND...<50MPH
 
$$

RM12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:47 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 3, 6:47 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
647 PM CDT Sun Jun 3 2018

.DISCUSSION...
00Z TAFS

&&

.AVIATION...
A weak frontal boundary continues to work its way through the area
this evening providing enough lift to maintain scattered showers
and thunderstorms. Some of these thunderstorms have been severe
with gusty winds and large hail. The loss of daytime heating
is expected to allow storms to weaken after sunset although
isolated activity may continue through the late evening.

Away from storms, VFR ceilings along with light and variable
winds will prevail through the remainder of the night before
turning northeasterly on Monday.

Jones

&&

.PREV DISCUSSION... /issued 355 PM CDT Sun Jun 3 2018/

DISCUSSION...
Latest sfc analysis shows weak front/wind shift now about
bisecting the forecast area, while the lower dew points continue
to lag farther back (about the I-20 corridor at this time). Water
vapor imagery shows these features being helped along by a
significant shortwave dropping through the ern CONUS
trof...meanwhile another significant shortwave is noted rounding
the ridge extending from the Mexican plateau up through the srn
Plains/Rockies. This initial disturbance is combining with daytime
heating to produce an increasing coverage of convection, primarily
over the ern 1/2 of the forecast area for now. As noted in earlier
discussions, sufficient ingredients are there to allow for
developing storms to be rather strong and possibly severe this
afternoon/evening.

Ongoing activity will likely increase a little in coverage through
the afternoon as we go into max heating, along with additional
lift from the approaching front. Given all we've seen in recent
area soundings, could be a severe storm or two... at this time,
not expecting enough severe weather to require such wording in the
zones. Have retained small POPs into the overnight across sern TX
and the srn tier of parishes as the front loses its push from its
attendant shortwave aloft and begins to stall...given loss of
good diurnal heating, not expecting any severe weather to persist
past sunset. Small POPs linger in generally these same areas for
Monday given the lack of movement in the boundary.

Next period of elevated POPs comes Tuesday as the ridge axis is
progged to stay far enough west to allow for that 2nd good
shortwave aloft to pass to our east and help initiate further
convection. Models have been showing some disagreement on how
quickly this feature passes, thus POPs have been retained into
mid-week. Thereafter, ridging aloft is noted building to our west
and north...longer range models continue to paint at least a
little QPF through the extended period despite this, thus have
retained small POPs each day for the possibility of some diurnal
convection.

MARINE...
No flags are anticipated on the coastal waters through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  65  91  65  91 /  20  10  10  40
LCH  73  91  72  90 /  40  20   0  30
LFT  73  93  71  94 /  40  10   0  30
BPT  75  91  75  90 /  30  30   0  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...66
Hazardous weather outlook, Jun 3, 3:40 PM CDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
340 PM CDT Sun Jun 3 2018

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
041100-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
340 PM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms will continue to develop in advance of a
cool front which will move into the area through this evening.
Sufficient moisture, strong instability and good lift in the
atmosphere will allow for strong to severe thunderstorms through
sunset, with the primary concerns continuing to be the potential
for wind damage. Some hail may be possible as well. Some of this
convection will potentially linger into the overnight across
Southeast Texas and coastal Louisiana, mainly south of Interstate
10, as the front stalls...but severe weather is not expected to
continue due to loss of daytime heating.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

After a mostly dry Monday...a few showers or thunderstorms will
remain possible over Southeast Texas and extreme Southwestern
Louisiana...mainly afternoon and evening showers and storms will
then be possible for much of the coming week as high pressure
aloft remains west of the area while disturbances aloft
periodically impact the region. Any thunderstorms that do develop
are not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected to be needed.

GMZ430-432-435-450-452-455-470-472-475-041100-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
340 PM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...This Afternoon and Tonight

Scattered showers and thunderstorms in association with a weak
cool front are expected from late this afternoon through tonight.
The storms will be accompanied by locally gusty winds and higher
seas, along with dangerous cloud-to-water lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A few showers and storms are expected each day through the coming
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

25

In the hours before

Special weather statement, Jun 3, 5:51 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
551 PM CDT SUN JUN 3 2018

TXZ259-260-032330-
Northern Newton TX-Northern Jasper TX-
551 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON AND
NORTHEASTERN JASPER COUNTIES UNTIL 630 PM CDT...

At 550 PM CDT, Doppler radar was tracking a strong thunderstorm near
Farrsville, or 8 miles east of Jasper, moving southeast at 15 mph.

Nickel size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jasper, Newton, Town Bluff, Jamestown, Farrsville, Roganville and
Harrisburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3092 9368 3068 9369 3077 9382 3079 9418
      3105 9412 3107 9380
TIME...MOT...LOC 2250Z 332DEG 11KT 3096 9385

Jones
Special weather statement, Jun 3, 5:59 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
559 PM CDT SUN JUN 3 2018

LAZ033-045-040000-
St. Landry LA-Upper St. Martin LA-
559 PM CDT SUN JUN 3 2018

...SPECIAL WEATHER STATEMENT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arnaudville, moving southeast at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Catahoula, Breaux Bridge, Krotz Springs, Arnaudville, Henderson,
Butte La Rose, Cecilia, Lake Pelba and Atchafalaya National Wildlife
Refuge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 9173 3040 9201 3058 9181 3054 9175
      3051 9173 3051 9175 3050 9175 3050 9170
      3048 9169 3047 9167 3044 9164 3039 9162
      3036 9165 3035 9163 3031 9162 3029 9161
TIME...MOT...LOC 2258Z 313DEG 13KT 3044 9185

Rua
Special weather statement, Jun 3, 6:25 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
625 PM CDT SUN JUN 3 2018

LAZ041-TXZ201-216-261-262-040015-
Calcasieu LA-Orange TX-Hardin TX-Southern Newton TX-
Southern Jasper TX-
625 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CALCASIEU PARISH...
SOUTHWESTERN NEWTON...SOUTHEASTERN HARDIN...ORANGE AND SOUTHEASTERN
JASPER COUNTIES UNTIL 715 PM CDT...

At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near
Devils Pocket, or near Deweyville, moving southwest at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Beaumont, Port Arthur, Orange, Vidor, Bridge City, West Orange,
Deweyville, Starks, Evadale, Mauriceville, Buna, Rose City, Pine
Forest, Lakeview, Weiss Bluff, Gist, Lunita, Hartburg, Forest Heights
and Orangefield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3021 9426 3052 9387 3052 9382 3045 9370
      3043 9370 3043 9372 3040 9374 3040 9363
      3033 9351 2999 9379 2998 9380 3000 9379
      2999 9386 2997 9384 3010 9408 3013 9408
      3017 9412 3018 9421
TIME...MOT...LOC 2325Z 027DEG 22KT 3040 9373

RM12
Special weather statement, Jun 3, 6:32 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
632 PM CDT SUN JUN 3 2018

LAZ041-073-TXZ216-040015-
West Cameron LA-Calcasieu LA-Orange TX-
632 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON...
SOUTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND
SOUTHEASTERN ORANGE COUNTIES UNTIL 715 PM CDT...

At 632 PM CDT, Doppler radar was tracking a strong thunderstorm near
Carlyss, or 8 miles southwest of Sulphur, moving southwest at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lake Charles, Port Arthur, Vinton, Sabine National Wildlife,
Hackberry, Carlyss, Edgerly and Constance Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2985 9379 2989 9377 2997 9376 2999 9378
      2999 9380 3000 9379 2997 9385 3027 9358
      3014 9325 3005 9331 3005 9333 3001 9333
      2988 9343 2986 9344 2977 9350 2976 9354
TIME...MOT...LOC 2332Z 027DEG 22KT 3014 9344

RM12
Special weather statement, Jun 3, 6:40 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
640 PM CDT SUN JUN 3 2018

TXZ215-216-040015-
Orange TX-Jefferson TX-
640 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND WESTERN
ORANGE COUNTIES UNTIL 715 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vidor, moving southwest at 55 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Port Neches, Vidor, Central
Gardens, Rose City, Pine Forest, Port Acres, Orangefield, Fannett, La
Belle and Southeast Texas Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3017 9416 3017 9412 3016 9411 3019 9411
      3019 9410 3020 9410 3020 9409 3021 9410
      3023 9408 3010 9382 2972 9410 2998 9441
TIME...MOT...LOC 2339Z 043DEG 46KT 3013 9400

RM12
Special weather statement, Jun 3, 6:44 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
644 PM CDT SUN JUN 3 2018

TXZ180-201-259>262-040015-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
644 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR TYLER...CENTRAL NEWTON...NORTHERN
HARDIN AND JASPER COUNTIES UNTIL 715 PM CDT...

At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over
Town Bluff, moving south at 55 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jasper, Silsbee, Woodville, Kirbyville, Kountze, Colmesneil, Evadale,
Rockland, Warren, Town Bluff, Call, Fred, Wildwood, Bon Weir, Buna,
Weiss Bluff, Trout Creek, Spurger, Wrights Settlement and Village
Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3049 9454 3087 9463 3103 9448 3104 9443
      3077 9359 3076 9361 3069 9362 3066 9367
      3061 9369 3024 9406 3024 9412 3047 9473
      3049 9473
TIME...MOT...LOC 2344Z 020DEG 48KT 3078 9418

RM12

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 5:27 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Orange48 min
Jun 3, 5:49 PM CDTSpecial Weather StatementLCHJasper41 min
Jun 3, 5:51 PM CDTSpecial Weather StatementLCHNewton39 min
Jun 3, 6:01 PM CDTSevere Thunderstorm WarningLCHJasper, Newton44 min
Jun 3, 6:25 PM CDTSpecial Weather StatementLCHOrange50 min
Jun 3, 6:40 PM CDTSpecial Weather StatementLCHJefferson, Orange35 min
Jun 3, 6:44 PM CDTSpecial Weather StatementLCHJasper, Newton, Tyler31 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.